MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PROVENA MIDLINE; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 PROVENA MIDLINE; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported that when removing introducer needle from patient and engaging the safety, the green safety portion came apart from the needle.Vein size recorded as 0.28.Midline catheter inserted via modified seldinger technique right basilic and secured at 10cm.There were no injuries with this incident.No other information was provided.
 
Event or Problem Description
Additional information received via medwatch: it was reported nurse removed the remaining portion of the needle manually.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of needle detachment was confirmed and the cause appeared to be manufacturing-related.The product returned for evaluation was two 21ga secureloc safety introducer needles.Use residues were observed in both samples.Inspection of the first sample (sample 1) revealed that the needle shaft was completely detached from the luer adapter.The safety mechanism was detached from the needle shaft.No plastic deformation was observed at the needle shaft bore.What appeared to be adhesive as observed within the luer adapter bore, near the distal end.No adhesive residue was observed on the needle shaft.Microscopic inspection of the safety mechanism was unremarkable.Microscopic inspection of sample 1 confirmed that the needle shaft was fully detached from the plastic luer adapter.The position of the adhesive within the luer bore suggested that the needle was not fully inserted into the bore during the luer bonding process.This likely caused the needle shaft to become detached.Inspection of the second sample (sample 2) was unremarkable.The sample was received with an adhesive note attached to the needle which labeled the needle as ¿normal¿.Microscopic inspection of sample 2 was unremarkable.It appeared that the second sample was provided as a comparative example.

Brand Name
PROVENA MIDLINE
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21941823
Report Number3006260740-2025-02743
Device Sequence Number9121502
Product Code PND
UDI-Device Identifier00801741153952
UDI-Public(01)00801741153952(11)250317(17)260731(10)REKP0118
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberN/A
Device Catalogue NumberS4153108D
Device Lot NumberREKP0118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer04/25/2025
07/03/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date05/13/2025
07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale
Patient Weight58 KG
Patient EthnicityNon Hispanic
Patient RaceWhite